MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

EDWARDS LIFESCIENCES HEMOSPHERE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number HEMOXSC100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: dqe, qaq, mud, dxn, dsb, qms, fll.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that, during use, an oximetry cable was not giving appropriate readings.Issue was resolved by using a new cable.There were no damages and no patient harm.Further information not available.
 
Additional Manufacturer Narrative
A product evaluation was completed on the returned oximetry cable.When the cable was connected to a hemosphere system, it caused an oximetry cable malfunction fault.There were no faults when a known working ox prism preamp pcba was installed.The fault returned when the original was reinstalled.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.A device history record review was completed and documented that device met all specifications upon distribution.Per product evaluation, the source of failure was due to the pre-amp interface board therefore the cause was traced to a component failure.Current risk mitigations include testing oximetry cables with keyed connectors that only plug in a given orientation.

Brand Name
HEMOSPHERE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92604
Manufacturer (Section G)
EDWARDS LIFESCIENCE
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key22080123
Report Number2015691-2025-04091
Device Sequence Number8397942
Product Code DQK
UDI-Device Identifier00690103196986
UDI-Public(01)00690103196986(11)230916
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberHEMOXSC100
Device Lot Number18801627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown